Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Rational $S^1$-equivariant homotopy theory

Author: Laura Scull
Journal: Trans. Amer. Math. Soc. 354 (2002), 1-45
MSC (2000): Primary 55P91, 55P62; Secondary 55R35, 55S45
Published electronically: May 17, 2001
MathSciNet review: 1859023
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give an algebraicization of rational $S^1$-equivariant homotopy theory. There is an algebraic category of `` $\mathbb{T} $-systems'' which is equivalent to the homotopy category of rational $S^1$-simply connected $S^1$-spaces. There is also a theory of ``minimal models'' for $\mathbb{T} $-systems, analogous to Sullivan's minimal algebras. Each $S^1$-space has an associated minimal $\mathbb{T} $-system which encodes all of its rational homotopy information, including its rational equivariant cohomology and Postnikov decomposition.

References [Enhancements On Off] (What's this?)

  • [AH] C. Allday and S. Halperin, Sullivan-deRham Theory for Rational Alexander-Spanier Cohomology, Houston Journal of Math. vol 10 pp 15 - 33 (1984). MR 85d:55014
  • [BG] A.K. Bousfield and V.K.A.M. Gugenheim, On PL de Rham theory and rational homotopy type, Mem. Amer. Math. Soc., vol 8 no 179 (1976). MR 54:13906
  • [B1] G. Bredon, Equivariant Cohomology Theories, Lecture Notes in Math., vol 34 (1967). MR 35:4914
  • [B2] G. Bredon, Introduction to Compact Transformation Groups, Academic Press (1972). MR 54:1265
  • [DGMS] P. Deligne, P. Griffiths, J. Morgan and D. Sullivan, Real homotopy theory of Kähler manifolds, Invent. Math. vol 29 pp 245-274 (1975). MR 52:3584
  • [tD] T. tom Dieck, Transformation Groups, de Gruyter Studies in Mathematics 8 (1987). MR 89c:57048
  • [E] A. Elmendorf, Systems of fixed point sets, Trans. AMS. vol 277 pp 275-284 (1983). MR 84f:57029
  • [F] B.L. Fine, Disconnected equivariant rational homotopy theory and formality of compact $G$-Kähler manifolds, thesis (1992).
  • [FT] B.L. Fine and G. Triantafillou, On the equivariant formality of Kähler manifolds with finite group action, Canad. J. Math. vol. 45 pp 1200-1210 (1993). MR 94j:55010
  • [Go] M. Golasinski, Componentwise injective models of functors to DGAs, Colloq. Math. vol 73 pp 83-92 (1997). MR 98b:55012
  • [G] J.P.C. Greenlees, Rational $S^{1}$-equivariant stable homotopy theory, Mem. Amer. Math. Soc. vol 138. no 661 (1998)
  • [H] S. Halperin, Lectures on Minimal Models, Publ. IRMA Lille vol 3 no 4 (1981); also Mém. Soc. Math. France (N.S.) no 9/10 (1983). MR 83j:55008; MR 85i:55009
  • [HMR] P. Hilton, G. Mislin and J. Roitberg, Localization of Nilpotent Groups and Spaces, North Holland (1975). MR 57:17635
  • [M] J.P. May, Equivariant Homotopy and Cohomology Theory, CBMS Lectures vol 91 (1997). MR 97k:55016
  • [RT1] M. Rothenberg and G. Triantafillou, An algebraic model for $G$-simple homotopy types, Math. Ann. vol 269 pp 301-331 (1984).
  • [RT2] M. Rothenberg and G. Triantafillou, On the classification of $G$-manifolds up to finite ambiguity, Comm. Pure App. Math, vol 44 pp 761-788 (1991). MR 92f:57049
  • [S] D. Sullivan, Infinitesimal computations in topology, Inst. Hautes Etudes Sci. Publ. Math. vol 47 pp 269-332 (1977). MR 58:31119
  • [T1] G. Triantafillou, Equivariant minimal models, Trans. Amer. Math. Soc. vol 274 pp 509-532 (1982). MR 84g:55017
  • [T2] G. Triantafillou, Rationalization of Hopf $G$-spaces, Math. Z. vol 182 pp 485-500 (1983). MR 84h:55008
  • [W] S. Willson, Equivariant homology theories on G-complexes, Trans. Amer. Math. Soc. vol 212 pp 155-171 (1975). MR 51:14028

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 55P91, 55P62, 55R35, 55S45

Retrieve articles in all journals with MSC (2000): 55P91, 55P62, 55R35, 55S45

Additional Information

Laura Scull
Affiliation: Department of Mathematics, The University of Michigan, East Hall, 525 East University Avenue, Ann Arbor, Michigan 48109-1109
Address at time of publication: Department of Mathematics, University of British Columbia, 1984 Mathematics Rd., Vancouver, BC V6T 1Z2, Canada

Keywords: Equivariant homotopy, minimal model, rationalization
Received by editor(s): April 26, 2000
Received by editor(s) in revised form: September 27, 2000
Published electronically: May 17, 2001
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society